MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TLC10
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent 6/23/2025 d4 batch #p5561y.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tlc10 device was received with no reload present, the pin latch detached not returned, and the anvil tip was broken and not returned for analysis.Further analysis shows the anvil shroud detached from the anvil metal due to the anvil shroud broken in the area where the pin latch is placed.No further functional testing could be performed due to the condition of the device.It is possible that the damage was due to improper handling of the device.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.The batch number on the device showed that it was expired as of 2021.While we have no reason to believe this contributed to the reported event, it should be noted that the device returned appears to have been used after the expiration date.A manufacturing record evaluation was performed for the finished device batch number p5561y, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what part broke (anvil, firing knob, handle, reload, locking lever, staple height selector.)? did any pieces fall into the patient? if yes, were they retrieved? will all pieces be returned with the device? if no, were they discarded? is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event?.
 
Event or Problem Description
It was reported that during an unknown procedure the device got damaged.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key22306977
Report Number3005075853-2025-04682
Device Sequence Number18332790
Product Code GDW
UDI-Device Identifier10705036003120
UDI-Public(01)10705036003120(17)211231(10)P5561Y
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberTLC10
Device Lot NumberP5561Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown